Alert archive / Mississippi / Flash Flood Watches in 2012

Flash Flood Watch 5, NWS Jackson, MS

March 22, 201221 counties in Mississippi

NWS Jackson, MS issued this flash flood watch at Mar 22, 2012, 4:03 AM CDT for 21 counties in Mississippi. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Mar 22, 2012, 4:03 AM CDT (09:03 UTC)
Expired
Mar 23, 2012, 5:18 AM CDT
In force
25 hr
Issued by
NWS Jackson, MS
All 21 counties

Choctaw County, MS, Clarke County, MS, Clay County, MS, Covington County, MS, Forrest County, MS, Jasper County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Leake County, MS, Lowndes County, MS, Marion County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Scott County, MS, Smith County, MS, Winston County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 80 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 9.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2012-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 127 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2012-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
127 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
454 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

845 
WGUS64 KJAN 220903
FFAJAN

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON MS
403 AM CDT THU MAR 22 2012


MSZ030>033-038-039-044>046-050>052-056>058-064>066-072>074-221715-
/O.CAN.KJAN.FF.A.0004.000000T0000Z-120323T0000Z/
/O.NEW.KJAN.FF.A.0005.120322T0903Z-120322T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-LEAKE-NESHOBA-
KEMPER-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...WEST POINT...COLUMBUS...ACKERMAN...
WEIR...STARKVILLE...LOUISVILLE...MACON...BROOKSVILLE...CARTHAGE...
PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...FOREST...MORTON...
NEWTON...UNION...DECATUR...CONEHATTA...MERIDIAN...TAYLORSVILLE...
RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...
SHUBUTA...PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...
COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
403 AM CDT THU MAR 22 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST
  CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI AND SOUTHEAST
  MISSISSIPPI.

* THROUGH THIS AFTERNOON

* PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE TODAY AND WILL COMBINE
  WITH RAINFALL AMOUNTS OF 2 TO 4 INCHES FROM YESTERDAY. THE NEW
  ACTIVITY TODAY COULD BRING AN ADDITIONAL 1 TO 3 INCHES TO SOME
  AREAS. SOILS ARE SATURATED AND ANY ADDITIONAL HEAVY RAINFALL WILL
  RESULT IN RAPID RUN-OFF AND THE POTENTIAL FOR FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU
SHOULD REVIEW YOUR FLOOD SAFETY PROCEDURES AND MONITOR LATER
FORECASTS. BE PREPARED TO TAKE ACTION SHOULD FLASH FLOODING BE
OBSERVED OR WHEN FLASH FLOOD WARNINGS ARE ISSUED.

&&

$$

MSZ026>029-036-037-042-043-047>049-053-054-059>062-221015-
/O.CAN.KJAN.FF.A.0004.000000T0000Z-120322T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRENADA-CARROLL-MONTGOMERY-WEBSTER-HOLMES-ATTALA-YAZOO-MADISON MS-
WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-
INCLUDING THE CITIES OF...GRENADA...VAIDEN...NORTH CARROLLTON...
CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...DURANT...
TCHULA...LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...YAZOO CITY...
RIDGELAND...MADISON...CANTON...VICKSBURG...JACKSON...PEARL...
BRANDON...RICHLAND...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...
WESSON...FAYETTE...NATCHEZ...BUDE...ROXIE...MEADVILLE...
BROOKHAVEN
403 AM CDT THU MAR 22 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...SOUTHWEST
MISSISSIPPI AND WEST CENTRAL MISSISSIPPI HAS BEEN CANCELLED.

THE RISK FOR HEAVY RAINFALL HAS PUSHED EAST OF THE AREA.

$$

MSZ055-063-221015-
/O.CAN.KJAN.FF.A.0004.000000T0000Z-120323T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIMPSON-LAWRENCE-
INCLUDING THE CITIES OF...MAGEE...MENDENHALL...MONTICELLO...
NEW HEBRON
403 AM CDT THU MAR 22 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSISSIPPI AND
SOUTH CENTRAL MISSISSIPPI HAS BEEN CANCELLED.

THE RISK FOR HEAVY RAINFALL HAS SHIFTED EAST OF THE AREA.

$$

CME
4 follow-up statements
608 
WGUS64 KJAN 221543
FFAJAN

FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON MS
1043 AM CDT THU MAR 22 2012

MSZ032-044-050-221645-
/O.CAN.KJAN.FF.A.0005.000000T0000Z-120322T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHOCTAW-LEAKE-SCOTT-
INCLUDING THE CITIES OF...ACKERMAN...WEIR...CARTHAGE...FOREST...
MORTON
1043 AM CDT THU MAR 22 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL MISSISSIPPI HAS
BEEN CANCELLED. THE AXIS OF HEAVIEST RAIN HAS SHIFTED TO THE EAST AND
THE THREAT FOR FLASH FLOODING HAS ENDED. 

$$

MSZ030-031-033-038-039-045-046-051-052-056>058-064>066-072>074-
222100-
/O.CON.KJAN.FF.A.0005.000000T0000Z-120322T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA-KEMPER-NEWTON-
LAUDERDALE-SMITH-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...WEST POINT...COLUMBUS...STARKVILLE...
LOUISVILLE...MACON...BROOKSVILLE...PHILADELPHIA...PEARL RIVER...
DE KALB...SCOOBA...NEWTON...UNION...DECATUR...CONEHATTA...
MERIDIAN...TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...
QUITMAN...STONEWALL...SHUBUTA...PRENTISS...BASSFIELD...COLLINS...
MOUNT OLIVE...LAUREL...COLUMBIA...WEST HATTIESBURG...LUMBERTON...
PURVIS...HATTIESBURG
1043 AM CDT THU MAR 22 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI... 
  NORTHEAST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI AND 
  SOUTHEAST MISSISSIPPI. 

* UNTIL 4 PM CDT THIS AFTERNOON

* PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE TODAY AND WILL 
  COMBINE WITH RAINFALL AMOUNTS OF 2 TO 4 INCHES FROM YESTERDAY. 
  THE NEW ACTIVITY TODAY COULD BRING AN ADDITIONAL 2 TO 3 INCHES 
  TO SOME AREAS. SOILS ARE SATURATED AND ANY ADDITIONAL HEAVY 
  RAINFALL WILL RESULT IN RAPID RUN-OFF AND THE POTENTIAL FOR 
  FLASH FLOODING. 

* FLASH FLOOD WARNINGS HAVE BEEN ISSUED FOR MANY LOCATIONS IN THE
  FLASH FLOOD WATCH. IN ADDITION...MANY LOCATIONS IN EAST MISSISSIPPI
  ARE BEING IMPACTED BY FLOODED ROADWAYS AND LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD REVIEW YOUR FLOOD SAFETY PROCEDURES AND MONITOR LATER
FORECASTS. BE PREPARED TO TAKE ACTION SHOULD FLASH FLOODING BE
OBSERVED OR WHEN FLASH FLOOD WARNINGS ARE ISSUED.

&&

$$


28
802 
WGUS64 KJAN 222029
FFAJAN

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON MS
329 PM CDT THU MAR 22 2012

MSZ030-031-033-038-039-045-046-051-052-056-057-064-065-222130-
/O.CAN.KJAN.FF.A.0005.000000T0000Z-120322T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA-KEMPER-NEWTON-
LAUDERDALE-SMITH-JASPER-JEFFERSON DAVIS-COVINGTON-
INCLUDING THE CITIES OF...WEST POINT...COLUMBUS...STARKVILLE...
LOUISVILLE...MACON...BROOKSVILLE...PHILADELPHIA...PEARL RIVER...
DE KALB...SCOOBA...NEWTON...UNION...DECATUR...CONEHATTA...
MERIDIAN...TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...
PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE
329 PM CDT THU MAR 22 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST
CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI AND SOUTHEAST MISSISSIPPI HAS BEEN CANCELED. HEAVY RAIN
HAS MOVED EAST OF THE AREA AND FURTHER HEAVY RAIN IS NOT
ANTICIPATED...ALTHOUGH A FEW ADDITIONAL SHOWERS THROUGH EARLY FRIDAY
CANNOT BE RULED OUT. MANY LOCATIONS IN THE PREVIOUS FLOOD WATCH ARE
STILL EXPERIENCING HIGH WATER LEVELS OR RISING LEVELS OF RIVER AND
STREAMS. PLEASE SEE RELEVANT AREAL FLOOD WARNINGS OR RIVER FLOOD
WARNINGS FOR FURTHER SPECIFIC INFORMATION. 

$$

MSZ058-066-072>074-230430-
/O.EXT.KJAN.FF.A.0005.000000T0000Z-120323T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARKE-JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...QUITMAN...STONEWALL...SHUBUTA...
LAUREL...COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS...
HATTIESBURG
329 PM CDT THU MAR 22 2012

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH FRIDAY MORNING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL 
  MISSISSIPPI AND SOUTHEAST MISSISSIPPI. 

* THROUGH FRIDAY MORNING

* PERIODS OF HEAVY RAINFALL WILL CONTINUE TO BE A POSSIBILITY THROUGH
  TONIGHT FOR PORTIONS OF SOUTHEASTERN MISSISSIPPI NEAR A STALLING
  FRONTAL BOUNDARY. THE RISK OF ADDITIONAL FLOODING RAINFALL IS HIGHEST
  SOUTHEAST OF A QUITMAN TO COLUMBIA LINE WHERE AN ADDITIONAL 1 TO 2
  INCHES OF RAIN WILL BE POSSIBLE BY EARLY FRIDAY MORNING. THESE
  AMOUNTS...IN ADDITION TO THE 4 TO 6 INCH RAINFALL TOTALS ALREADY
  EXPERIENCED...WOULD BE ENOUGH TO CAUSE MORE FLASH FLOODING ISSUES.

* MANY LOCATIONS IN SOUTHEASTERN MISSISSIPPI ARE ALREADY BEING
  IMPACTED BY FLOODED ROADWAYS AND LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD REVIEW YOUR FLOOD SAFETY PROCEDURES AND MONITOR LATER
FORECASTS. BE PREPARED TO TAKE ACTION SHOULD FLASH FLOODING BE
OBSERVED OR WHEN FLASH FLOOD WARNINGS ARE ISSUED.

&&

$$

50
523 
WGUS64 KJAN 230229
FFAJAN

FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON MS
929 PM CDT THU MAR 22 2012

MSZ058-066-072>074-231030-
/O.CON.KJAN.FF.A.0005.000000T0000Z-120323T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARKE-JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...QUITMAN...STONEWALL...SHUBUTA...
LAUREL...COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS...
HATTIESBURG
929 PM CDT THU MAR 22 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL 
  MISSISSIPPI AND SOUTHEAST MISSISSIPPI. 

* UNTIL 7 AM CDT FRIDAY

* PERIODS OF HEAVY RAINFALL WILL CONTINUE TO BE A POSSIBILITY 
  THROUGH TONIGHT FOR PORTIONS OF SOUTHEASTERN MISSISSIPPI NEAR 
  A STALLING FRONTAL BOUNDARY. THE RISK OF ADDITIONAL FLOODING 
  RAINFALL IS HIGHEST SOUTHEAST OF A QUITMAN TO COLUMBIA LINE 
  WHERE AN ADDITIONAL 1 TO 2 INCHES OF RAIN WILL BE POSSIBLE BY 
  EARLY FRIDAY MORNING. THESE AMOUNTS...IN ADDITION TO THE 4 TO 
  6 INCH RAINFALL TOTALS ALREADY EXPERIENCED...WOULD BE ENOUGH 
  TO CAUSE MORE FLASH FLOODING ISSUES. 

* MANY LOCATIONS IN SOUTHEASTERN MISSISSIPPI ARE ALREADY BEING 
  IMPACTED BY FLOODED ROADWAYS AND LOW LYING AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD REVIEW YOUR FLOOD SAFETY PROCEDURES AND MONITOR LATER
FORECASTS. BE PREPARED TO TAKE ACTION SHOULD FLASH FLOODING BE
OBSERVED OR WHEN FLASH FLOOD WARNINGS ARE ISSUED.

&&

$$
710 
WGUS64 KJAN 231018
FFAJAN

FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON MS
518 AM CDT FRI MAR 23 2012


MSZ058-066-072>074-231130-
/O.CAN.KJAN.FF.A.0005.000000T0000Z-120323T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARKE-JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...QUITMAN...STONEWALL...SHUBUTA...
LAUREL...COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS...
HATTIESBURG
518 AM CDT FRI MAR 23 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL MISSISSIPPI...
SOUTH CENTRAL MISSISSIPPI AND SOUTHEAST MISSISSIPPI HAS BEEN
CANCELLED. THE THREAT FOR HEAVY RAIN HAS SHIFTED OUT OF THE AREA.

$$

CME

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood watch went out at Mar 22, 3:56 AM CDT, 7 minutes earlier.

Area forecast discussion, Mar 22, 3:56 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
356 AM CDT THU MAR 22 2012

.SHORT TERM...LARGE CUT OFF UPPER LOW CONTINUES TO SPIN TO OUR NW
AND WILL MOVE SLOWLY THROUGH THE SHORT TERM AND INFLUENCE OUR
REGIONS WEATHER. THE MAIN STORY FOR THE NEXT 12-24 HRS WILL CONTINUE
TO BE ON PRECIP AND ADDITIONAL LOCALLY HEAVY RAINFALL.
YESTERDAY...THE LOW LEVEL MOIST AXIS SHIFTED MORE TO THE EAST THAN
ANTICIPATED AND THE RESULT WAS OVERALL LOWER RAINFALL TOTALS AREA
WIDE AND THE AXIS OF HIGHER TOTALS FURTHER EAST. EARLY THIS
MORNING...THE LOW LEVEL MOIST AXIS REMAINS OVER THE EASTERN PORTION
OF THE CWA WITH THE CORE OF THIS AXIS JUST A COUNTY TO TWO EAST OF
OUR SE COUNTIES. HOWEVER...THIS AXIS DOES EXTEND NORTHWARD INTO THE
FAR EASTERN COUNTIES OVER IN E-CENTRAL MS. THIS AXIS WILL BE A KEY
PLAYER IN JUST WHERE THE MOST EFFICIENT RAIN PRODUCING CONVECTION
CAN OCCUR. LATEST MODEL DATA CONTINUES TO STRUGGLE WITH THE FINE
DETAILS OF THESE KEY FEATURES...THUS STRUGGLE IN HOW THINGS WILL
EVOLVE LATER TODAY. THE BEST COURSE IS TO USE A BLEND OF ALL
SOLUTIONS WHICH KEEPS THE MAIN PRECIP AXIS OVER THE EASTERN HALF
TODAY WITH THE HIGHEST RAIN TOTALS WITHIN THE I-59 CORRIDOR AND FAR
EASTERN COUNTIES OF THE CWA. THE UPPER LOW WILL CONTINUE TO PROVIDE
DECENT LIFT INTO TONIGHT AND IT WILL TRULY DEPEND ON THE LOCATION
AND EVOLUTION OF THE LOW LEVEL MOIST AXIS ON HOW QUICKLY THE PRECIP
WILL PUSH EAST. ACROSS THIS AREA...THERE REMAINS THE POTENTIAL FOR
AN ADDITIONAL 1-3 INCHES. SOME OF THIS AREA HAS ALREADY SEEN 2-4
(BASED OFF RADAR EST) AND ANY ADDITIONAL HEAVY RAIN COULD CAUSE
FLOODING ISSUES. DUE TO ALL THIS...HAVE CANCELLED THE WESTERN
PORTION OF THE CURRENT WATCH (WHICH ENDED AT 7AM) AND JUST STUCK
WITH THE EASTERN MOST SECTION WHICH WAS IN EFFECT FOR TODAY. WITH
THE HEAVY PRECIP EXPECTED TO EXIT THE CWA BY MID AFTERNOON...HAVE
TRIMMED THE END TIME BACK TO NOW EXPIRE AT 4PM.

IT APPEARS THE FAR EASTERN SECTION OF THE CWA WILL HAVE A DIFFICULT
TIME DESTABILIZING TODAY WITH THE ONGOING PRECIP AND SLOW EASTWARD
PUSH OF COOLER BOUNDARY LAYER AIR. THIS WILL RESULT IN ANY
STRONG/SVR STORM RISK EAST OF OUR AREA.

CONCERNING POPS TODAY/TONIGHT...VALUES WERE LOWERED ACROSS THE WEST
AND RAISED FOR AREAS EAST OF I-55. THIS FITS THE LATEST TRENDS AND
EXPECTATION OF WHERE PRECIP WILL EXIST FOR THE FIRST FEW HRS OF THE
TODAY PERIOD. TONIGHT...MAINLY THE I-59 CORRIDOR LOOKS TO HAVE A
LINGERING RISK FOR MEASURABLE PRECIP AND GUID POPS WERE FOLLOWED
THERE. THE REST OF THE AREA LOOKS TO REMAIN DRY AND POPS WERE
LOWERED. SIMILAR AREAS LOOK TO HAVE LOW END POTENTIAL FOR SOME
PRECIP ON FRI AS THE WEAK SFC BOUNDARY LINGERS WITHIN THE I-59
CORRIDOR.

TEMPS WILL BE TRICKY TODAY AS THE NAM/GFS ARE OFFERING DIFFERING
SOLUTIONS. THE NAM WANTS TO HOLD ONTO THE COOLER BOUNDARY LAYER AIR
AND NEVER MIXES...EVEN IN THE FACE OF SUNSHINE/NO CLOUDS OVER THE
W/NW. ON THE OTHER HAD...THE GFS IS BY FAR THE MOST AGGRESSIVE AND
WARMS ALL AREAS WITH THE E/SE BEING THE WARMEST...EVEN WHEN
CLOUDS/PRECIP LINGER THERE NEARLY ALL DAY. I FOLLOWED A BLEND OF THE
TWO...WHICH WAS VERY SIMILAR TO THE EURO...BUT A TAD WARMER TO GIVE
CREDENCE TO THE GFS. FOR THE REST OF THE SHORT TERM...THE GFS IS NOW
MORE IN LINE WITH THE PREV/CURRENT EURO AND THOSE GUID TEMPS WERE
FOLLOWED. /CME/

.LONG TERM...(SATURDAY THROUGH THURSDAY)...THE LONG TERM WILL BE
GENERALLY QUIET AS WE SEE THE SLOW MOVING UPPER LOW DEPART OUR REGION
DURING THIS EARLY PORTION OF THE PERIOD. ENSEMBLES ON BOTH EURO AND
GFS SIDE AGREE ON THE GENERAL PATTERN THROUGH THE PERIOD WITH AN
UPPER RIDGE AXIS PASSING THROUGH THE REGION BEFORE THE FLOW BECOMES
ZONAL. THE ONLY CHANCE OF RAIN WILL COME LATE WEDNESDAY INTO THURSDAY
AS A WEAK SHORT WAVE CROSSES THE REGION. THIS WILL BE AHEAD OF AN
APPROACHING FRONT FROM THE NORTH. AFTERNOON HIGHS WILL BE GENERALLY 5
TO 15 DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR. THE LOWS WILL BE 5
TO 10 DEGREES ABOVE NORMAL. AS FOR THE SHORT WAVE CONFIDENCE IS NOT
VERY HIGH ON A WEAK SHORT WAVE AROUND DAY 7. AS FAR AS TEMPS ARE
CONCERN WENT WITH A BLEND OF MEN...MEX AND GMOS GUIDANCE. ON POPS
MADE ADJUSTMENTS TO MEX GUIDANCE./17/

&&

.AVIATION...EVEN THOUGH MOST OF THE CWA HAS PRECIP OCCURRING ACROSS
IT...CONDITIONS REMAIN MOSTLY VFR/MVFR EARLY THIS MORNING. I LOOK
FOR THAT TREND TO HOLD WITH A TREND TO MORE VFR AS THE DAY
PROGRESSES. LOCATIONS WITH THE BEST POTENTIAL FOR IFR CONDITIONS
WILL BE GTR/MEI/HBG. WILL WORK A PERIOD OR TWO IN WITH IFR
CONDITIONS AND THEN TREND TOWARD IMPROVING CONDITIONS THROUGH THE
DAY. /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       75  55  80  52 /  64  14  12   4
MERIDIAN      71  58  82  51 / 100  35  28  12
VICKSBURG     77  52  79  48 /  24  12   5   2
HATTIESBURG   73  63  84  55 /  97  38  35  17
NATCHEZ       76  53  79  52 /  24  14   4   2
GREENVILLE    75  54  75  51 /  22  14   8   2
GREENWOOD     75  55  78  51 /  58  13  12   3

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR MSZ030>033-038-039-
     044>046-050>052-056>058-064>066-072>074.

LA...NONE.
AR...NONE.
&&

CME/17/
Hazardous weather outlook, Mar 22, 1:18 AM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
118 AM CDT THU MAR 22 2012

MSZ030>033-037>039-044>046-050>052-055>058-063>066-072>074-230630-
CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-LEAKE-
NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-
CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
118 AM CDT THU MAR 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND THURSDAY

PERIODS OF HEAVY RAINFALL WILL CONTINUE THROUGH TONIGHT INTO THURSDAY
AND A FLASH FLOOD WATCH IS IN EFFECT. RAINFALL TOTALS OF THREE TO
FIVE INCHES ARE LIKELY WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>029-034>036-
040>043-047>049-053-054-059>062-230630-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-WASHINGTON-
HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-
RANKIN-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
118 AM CDT THU MAR 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

17

In the hours before

Local storm report, Mar 21, 10:33 PM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1033 PM CDT WED MAR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     FLASH FLOOD      3 SE TUCKERS CROSSING   31.60N 89.05W
03/21/2012                   JONES              MS   EMERGENCY MNGR

            WATER OVER A PORTION OF GEORGE BOUTWELL RD

0940 PM     FLASH FLOOD      6 WSW SOSO              31.72N 89.37W
03/21/2012                   JONES              MS   EMERGENCY MNGR

            A FEW RDS WITH WATER OVER THEM IN WESTERN JONES
            CO...SUMMERLAND RD...TOM COLLINS RD AND OLD PALESTINE
            CHURCH RD.

&&

CME
Local storm report, Mar 22, 1:41 AM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
141 AM CDT THU MAR 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     FLOOD            3 NE NEWTON             32.35N 89.12W
03/22/2012                   NEWTON             MS   EMERGENCY MNGR

            ELEVEN OCCUPENTS WERE EVACUATED FROM SHALLOW CHURCH ROAD.
            A PROPANE TANK GOT OFF ITS FOUNDATION IN FLOODING. SOME
            HOMES WERE FLOODED...BUT NO MOBILE HOMES WERE AFFECTED.

&&

17

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 7:15 PM CDTFlash Flood WarningJANHinds, Madison, Rankin2 hr
Mar 21, 8:46 PM CDTFlash Flood WarningJANForrest94 min
Mar 21, 9:55 PM CDTFlash Flood WarningJANJones2 hr
Mar 21, 10:39 PM CDTFlash Flood WarningJANClarke, Lauderdale94 min
Mar 22, 5:27 AM CDTRiver Flood WarningJANNeshoba6 days
Mar 22, 5:27 AM CDTRiver Flood WarningJANLeake7 days
Mar 22, 5:27 AM CDTRiver Flood WarningJANLeake8 days
Mar 22, 5:27 AM CDTRiver Flood WarningJANLeake4 days
Mar 22, 5:45 AM CDTRiver Flood WarningJANForrest52 hr
Mar 22, 8:16 AM CDTFlash Flood WarningJANForrest, Jones, Lamar3 hr
Mar 22, 8:24 AM CDTFlash Flood WarningJANClarke, Lauderdale3 hr
Mar 22, 8:33 AM CDTRiver Flood WarningJANMadison, Yazoo9 days
Mar 22, 8:36 AM CDTFlash Flood WarningJANKemper, Lowndes, Noxubee3 hr
Mar 22, 8:52 AM CDTFlash Flood WarningJANNeshoba, Newton, Winston113 min
Mar 22, 9:01 AM CDTFlash Flood WarningJANCovington, Jasper, Smith3 hr
Mar 22, 10:16 AM CDTRiver Flood WarningJANLeake5 days
Mar 22, 10:16 AM CDTRiver Flood WarningJANHinds, Rankin7 days
Mar 22, 10:16 AM CDTRiver Flood WarningJANCopiah, Simpson4 days
Mar 22, 10:16 AM CDTRiver Flood WarningJANLawrence4 days
Mar 22, 11:00 AM CDTAreal Flood WarningJANNeshoba, Newton, Winston6 hr
Mar 22, 11:15 AM CDTFlash Flood WarningJANForrest, Jones, Lamar2 hr
Mar 22, 11:29 AM CDTFlash Flood WarningJANKemper, Lowndes, Noxubee2 hr
Mar 22, 11:30 AM CDTFlash Flood WarningJANClarke, Lauderdale2 hr
Mar 22, 12:15 PM CDTAreal Flood WarningJANClarke, Covington, Jasper, Jefferson Davis, Jones, Smith6 hr
Mar 22, 12:39 PM CDTRiver Flood WarningJANCovington, Forrest21 hr
Mar 22, 1:09 PM CDTRiver Flood WarningJANJones5 days
Mar 22, 1:16 PM CDTAreal Flood WarningJANForrest, Jones, Lamar6 hr
Mar 22, 1:32 PM CDTAreal Flood WarningJANClarke, Lauderdale6 hr
Mar 22, 1:35 PM CDTAreal Flood WarningJANKemper, Lowndes, Noxubee6 hr
Mar 22, 2:00 PM CDTRiver Flood WarningJANLeake4 days
Mar 22, 4:13 PM CDTRiver Flood WarningJANNoxubee6 hr

Nearby

Flash Flood Watches in Mississippi, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.